Heavy Rain, Wayne
- When
- August 7, 7:48 AM CST to 9:30 AM CST
- Where
- Wayne County, Wappapello to Greenville
- Reported by
- Law Enforcement
- Coordinates
- 36.930, -90.280
Water was reported over some roads. None of the roads were closed.
Abundant moisture combined with a warm front lifting north through Missouri resulted in complexes of thunderstorms. One to two inches of rain per hour was common in thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Abundant moisture combined with a warm front lifting north through Missouri resulted in complexes of thunderstorms. One to two inches of rain per hour was common in thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 7, 5:10 AM CST, 2 hours 38 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
610 AM CDT Wed Aug 7 2013
.UPDATE...
ISSUED AT 610 AM CDT WED AUG 7 2013
Updated the aviation section.
&&
.SHORT TERM...(Today through Friday)
ISSUED AT 231 AM CDT WED AUG 7 2013
First item is the Flash Flood Watch. Believe it's good to
continue it for part of the area, in particular parts of
Southeast Missouri into SW Illinois, far west KY given recent
convective development seen over toward Wayne Co. MO. FFG
guidance is quite high over the KEVV tri-state into the
Pennyrile, and given antecedent conditions there, do not see
the justification for a watch in this area as the focus should be
farther west.
The short term models show best h8 moist flux and advection
of greater instability into ecntrl/scntrl mo, turning more
east then southeast with time into the west part of our area this
morning. Believe this will be the focal region for potential heavy
rain. Also keeping an eye on MCS over SE KS, and how this will
play into the mix. Believe highest PoPs will be through the
morning or very early afternoon, then tapering off. Generally
favored a NAM/SREF/ECMWF blend and essentially used very little of
the GFS and GEM for convective trends.
May not be all that much activity tonight should the aforementioned
models pan out. Will keep PoPs chance category for now. Thursday
into Friday will continue our chance to likely PoPs given the mid
level flow will remain active and unsettled, with a frontal
boundary somewhere across the CWFA. Could see locally heavy rain
in this time frame, especially near and north of the front.
However, confidence with timing and placement in this flow regime
is average to below average at best.
For temps, weighted the raw model output heavily for today then
blended MOS into the mix tonight through Friday.
.LONG TERM...(Friday Night through Tuesday)
ISSUED AT 349 AM CDT WED AUG 7 2013
A soupy airmass will be in place once again on Friday night ahead of
a sluggish frontal boundary that may be in the nrn half of the PAH
forecast area at that time. PWATs in excess of two inches are
forecast over the area by the med range models. Friday night and
Saturday, the front will start to be motivated sewd by shrtwv energy
in the westerlies aloft south of a dominant vortex in srn Canada. In
addition, an induced sfc wave of low pressure is forecast to ride
along the boundary Saturday/Saturday night, supplying additional
lift/low level convergence. An attempt was made to better show where
the best qpf (roughly 1/2 to 3/4 inch average) will be Friday night
through Saturday night, primarily in the srn half of our region.
Local amounts may be significantly higher. As has been the case
lately, the med range models are in general agreement with the
overall split flow pattern over the conus, but smaller details of
timing and placement of pcpn maxes are different. Saturday could be
a rather warm humid day in the warm sector. GFS/ECMWF MOS data
suggested upper 80s, but this may be tempered by cloud cover. The
model blend suggested mid 80s, which we stuck with.
By Sunday, the model solutions seem to be trending toward a drier
forecast as high pressure air moves in behind the frontal boundary.
At this point, it appears the sfc dewpoints will dip into the middle
to upper 60s by early next week. There are still pops in the
forecast for Sunday, fading off to very small by Monday night. If
the drying trend continues, as noted by the new 00z ECMWF,
mentionable pops may be eventually removed from the Sunday night
through Monday night time period. There is still some signal (GFS
for example) for another sfc wave that may produce some shower and
tstm activity on day 7 (Tuesday).
&&
.AVIATION...
ISSUED AT 610 AM CDT WED AUG 7 2013
Will continue convective chances at KPAH and KCGI this morning.
Otherwise light winds, scattered lower clouds and considerable
high clouds. Guidance hints at some fog tonight from about 06z
on. Will not mention convection at this time given lower
confidence.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH until 6 PM CDT this evening for ILZ080-084-085-
088>090-092>094.
MO...FLASH FLOOD WATCH until 6 PM CDT this evening for MOZ076-086-087-
100-107>112-114.
IN...NONE.
KY...FLASH FLOOD WATCH until 6 PM CDT this evening for KYZ001>009-011-
012.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 255 AM CDT WED AUG 7 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 255 AM CDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY...ESPECIALLY THIS MORNING ACROSS PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND WEST KENTUCKY. HEAVY RAINFALL WILL BE POSSIBLE...AND SOME FLOODING COULD RESULT PRIMARILY ACROSS SOUTHEAST MISSOURI. REFER TO THE FLASH FLOOD WATCH PRODUCT FOR MORE DETAILS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS ESSENTIALLY A DAILY CHANCE OF THUNDERSTORMS. HEAVY RAIN WILL BE THE PRIMARY HAZARD...ALTHOUGH SOME STORMS COULD PRODUCE STRONG WIND GUSTS OR SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT IN IF FLOODING IS OBSERVED...OR WITH RAINFALL AMOUNTS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 416 AM CDT WED AUG 7 2013 MOZ076-086-087-100-107>111-071100- PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER- STODDARD-SCOTT- INCLUDING THE CITIES OF...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON 416 AM CDT WED AUG 7 2013 AT 415 AM...STRONG STORMS WERE MOVING INTO SOUTHEAST MISSOURI. THE STRONGEST STORMS WILL PUSH ACROSS WAYNE AND BOLLINGER COUNTIES THROUGH 500 AM. THE RISK OF FLOODING REMAINS HIGH ACROSS NORTHERN PORTIONS OF WAYNE INTO FAR WEST BOLLINGER COUNTIES. ADDITIONALLY AS THE STORMS MOVE THROUGH...WINDS 35 TO 45 MPH AND TORRENTIAL RAINS CAN BE EXPECTED WHICH WILL REDUCE VISIBILITIES CONSIDERABLY. THE STORMS WILL EVENTUALLY MOVE INTO CAPE GIRARDEAU AND SCOTT COUNTIES AND PORTIONS OF PERRY...STODDARD AND BUTLER COUNTIES. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE REGION AS WELL. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 455 AM CDT WED AUG 7 2013 ILZ088-092>094-KYZ001>006-008-009-MOZ076-086-087-100-107>112-114- 071200- UNION IL-ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD- MCCRACKEN-GRAVES-MARSHALL-CALLOWAY-PERRY MO-BOLLINGER- CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT- MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...JONESBORO...CAIRO...MOUND CITY... METROPOLIS...HICKMAN...CLINTON...BARDWELL...WICKLIFFE...PADUCAH... MAYFIELD...BENTON...MURRAY...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 455 AM CDT WED AUG 7 2013 AT 455 AM...STRONG THUNDERSTORMS WITH INTENSE AND NEAR CONTINUOUS LIGHTNING...VERY HEAVY RAINFALL...AND PERHAPS GUSTY WINDS WERE OBSERVED ACROSS FAR WEST KENTUCKY...APPROACHING HIGHWAY 45 AND THE WEST PADUCAH AREA. INTENSE STORMS CONTINUED OVER WAYNE INTO BOLLINGER COUNTIES IN SOUTHEAST MISSOURI AS WELL. THE STORMS OVER WEST KENTUCKY WILL CONTINUE A SLOW EASTWARD DRIFT AND BRING VERY HEAVY RAINFALL TO THE PADUCAH AND MAYFIELD AREAS THROUGH 600 TO 630 AM AND THE EARLY MORNING COMMUTE. STORMS OVER SOUTHEAST MISSOURI WILL CONTINUE TO PUSH EAST TOWARD INTERSTATE 55 THROUGH DAYBREAK AS WELL. A RISK OF FLOODING CONTINUES OVER PORTIONS OF NORTHERN WAYNE AND WESTERN BOLLINGER COUNTIES. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT WED AUG 7 2013 ILZ075>078-081>083-086-087-INZ081-082-085>088-KYZ014-015-018>020- 071200- JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-SALINE- GALLATIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-UNION KY- WEBSTER-HENDERSON-DAVIESS-MCLEAN- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...WEST FRANKFORT...MCLEANSBORO...CARMI... HARRISBURG...SHAWNEETOWN...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...MORGANFIELD... DIXON...HENDERSON...OWENSBORO...CALHOUN 500 AM CDT WED AUG 7 2013 PATCHY DENSE FOG ACROSS PORTIONS OF SOUTHEAST ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY WILL PERSIST THROUGH DAYBREAK. EARLY MORNING COMMUTERS SHOULD BE PREPARED FOR VARYING VISIBILITY AND USE CAUTION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 731 AM CDT WED AUG 7 2013 ILZ084>086-088>094-KYZ001>013-MOZ076-086-087-100-107>112-114- 071445- JACKSON-WILLIAMSON-SALINE-UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER- PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER- STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...CARBONDALE...HERRIN...HARRISBURG... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...HICKMAN...CLINTON...BARDWELL... WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...MURRAY... MARION...EDDYVILLE...CADIZ...PRINCETON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN... POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 731 AM CDT WED AUG 7 2013 AT 730 AM...STRONG THUNDERSTORMS WERE MOVING ACROSS THE OZARK FOOTHILL REGION TOWARD CARTER AND RIPLEY COUNTIES. THIS ACTIVITY WILL CONTINUE TO MOVE EAST AND RESULT IN HEAVY RAINFALL ALONG HIGHWAYS 160 AND 21 FROM VAN BUREN TO DONIPHAN...HEADING EAST TOWARD POPLAR BLUFF THROUGH 900 AM. ISOLATED THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE OVER PARTS OF FAR SOUTHERN ILLINOIS AND FAR WEST KENTUCKY. SOME STANDING WATER IN LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE ACROSS PORTIONS OF MASSAC...POPE AND GRAVES COUNTIES.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Water was reported over some roads. None of the roads were closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2013Every state in 2013This day in weather historyWarnings in Missouri, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 472385.